Volume 19, Issue 2
Asymptotic-Preserving Scheme for the M1-Maxwell System in the Quasi-Neutral Regime

S. Guisset ,  S. Brull ,  B. Dubroca ,  E. d’Humières ,  S. Karpov and I. Potapenko

10.4208/cicp.131014.030615a

Commun. Comput. Phys., 19 (2016), pp. 301-328.

Preview Full PDF BiBTex 87 294
  • Abstract

This work deals with the numerical resolution of the M1-Maxwell system in the quasi-neutral regime. In this regime the stiffness of the stability constraints of classical schemes causes huge calculation times. That is why we introduce a new stable numerical scheme consistent with the transitional and limit models. Such schemes are called Asymptotic-Preserving (AP) schemes in literature. This new scheme is able to handle the quasi-neutrality limit regime without any restrictions on time and space steps. This approach can be easily applied to angular moment models by using a moments extraction. Finally, two physically relevant numerical test cases are presented for the Asymptotic-Preserving scheme in different regimes. The first one corresponds to a regime where electromagnetic effects are predominant. The second one on the contrary shows the efficiency of the Asymptotic-Preserving scheme in the quasi-neutral regime. In the latter case the illustrative simulations are compared with kinetic and hydrodynamic numerical results.

  • History

Published online: 2018-04

  • Keywords

  • AMS Subject Headings

  • Cited by